MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER LITHIUM HEPARINN (LH) 37 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER LITHIUM HEPARINN (LH) 37 USP UNITS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366664
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® lithium heparinn (lh) 37 usp units blood collection tubes underfilled.The following information was provided by the initial reporter: " it was reported that tubes are underfilling.Customer called to see what the fill volumes are for tubes, she is reporting that tubes are underfilling.Issue has occurred a couple of times.No known date.This is a new tube and they need some clarification on the draw volume.Samples are available.Tubes are filling to about 0.5 ml short of the 2ml.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 5/26/2021.H.6.Investigation: bd received (b)(4) samples for investigation.The samples were evaluated by functional testing and the indicated failure mode for 'underfill' with the incident lot was not observed.Additionally, (b)(4) retention samples from bd inventory were evaluated by functional testing and no issues were observed relating to 'underfill' as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description
It was reported that bd vacutainer® lithium heparinn (lh) (b)(4) usp units blood collection tubes underfilled.The following information was provided by the initial reporter: " it was reported that tubes are underfilling.Customer called to see what the fill volumes are for tubes, she is reporting that tubes are underfilling.Issue has occurred a couple of times.No known date.This is a new tube and they need some clarification on the draw volume.Samples are available.Tubes are filling to about 0.5 ml short of the 2ml.".

Brand Name
BD VACUTAINER LITHIUM HEPARINN (LH) 37 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11881499
Report Number1917413-2021-00445
Device Sequence Number1413418
Product Code JKA
UDI-Device Identifier50382903666640
UDI-Public50382903666640
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number366664
Device Catalogue Number366664
Device Lot Number0316318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1